Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 29, NWS Wichita, KS

October 25, 201026 counties in Kansas

NWS Wichita, KS issued this wind advisory at Oct 25, 2010, 6:15 AM CDT for 26 counties in Kansas. It took effect at Oct 25, 2010, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 6:15 AM CDT (11:15 UTC)
In effect from
Oct 25, 2010, 1:00 PM CDT
Expired
Oct 25, 2010, 9:15 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 11.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS73 KICT 251115
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
615 AM CDT MON OCT 25 2010

...STRONG SOUTHERLY WINDS LIKELY OVER MOST OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS THIS AFTERNOON...

KSZ052-053-068>072-083-092>096-098>100-251915-
/O.NEW.KICT.WI.Y.0029.101025T1800Z-101026T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
615 AM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING.

* TIMING...SOUTH WINDS WILL INCREASE TO AROUND 30 MPH THIS
  AFTERNOON...ESPECIALLY IN AREAS ALONG AND EAST OF I-35.

* WINDS...WILL BE SUSTAINED AROUND 30 MPH...WITH GUSTS NEAR 40 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ON HIGHWAYS SUCH AS I-35 AND
  STATE HIGHWAY 400...ESPECIALLY IN HIGH PROFUILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ES
5 follow-up statements
474 
WWUS73 KICT 251159
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
659 AM CDT MON OCT 25 2010

...STRONG SOUTHERLY WINDS LIKELY OVER MOST OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS THIS AFTERNOON...

KSZ052-053-068>072-083-092>096-098>100-260000-
/O.CON.KICT.WI.Y.0029.101025T1800Z-101026T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
659 AM CDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* TIMING...SOUTH WINDS WILL INCREASE TO AROUND 30 MPH THIS 
  AFTERNOON...ESPECIALLY IN AREAS ALONG AND EAST OF I-35. 

* WINDS...WILL BE SUSTAINED AROUND 30 MPH...WITH GUSTS NEAR 40 
  MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ON HIGHWAYS SUCH AS I- 35
  AND STATE HIGHWAY 400...ESPECIALLY IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
890 
WWUS73 KICT 251755
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1255 PM CDT MON OCT 25 2010

...STRONG WINDS ARE EXPECTED AHEAD OF AND BEHIND A COLD FRONT 
TODAY AND EARLY TONIGHT...

KSZ032-033-047>051-067-082-091-260200-
/O.EXB.KICT.WI.Y.0029.101025T2300Z-101026T0500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
1255 PM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CDT TONIGHT. 

* TIMING...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO
  DEVELOP JUST BEFORE SUNSET...AND CONTINUE THROUGH THE EVENING.

* WINDS...WILL BE SUSTAINED NEAR 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ052-053-068-069-083-092-093-260200-
/O.EXT.KICT.WI.Y.0029.101025T1800Z-101026T0500Z/
MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
1255 PM CDT MON OCT 25 2010

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON.
  ALTHOUGH WINDS MAY DIMINISH A BIT TOWARD SUNSET...A COLD FRONT
  WILL RESULT IN A WIND SHIFT TO THE NORTHWEST WITH STRONG WINDS
  EXPECTED THIS EVENING BEHIND THE FRONTAL PASSAGE.

* WINDS...WILL BE SUSTAINED NEAR 30 MPH THIS AFTERNOON...AND
  LIKEWISE THIS EVENING WITH GUSTS TO 45 MPH ALSO POSSIBLE.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ070>072-094>096-098>100-260000-
/O.CON.KICT.WI.Y.0029.101025T1800Z-101026T0000Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1255 PM CDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL CONTINUE UNTIL EARLY THIS 
  EVENING.

* WINDS...WILL BE SUSTAINED NEAR 30 MPH...WITH GUSTS NEAR 45 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KED
004 
WWUS73 KICT 252101
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT MON OCT 25 2010

...STRONG WINDS ARE EXPECTED AHEAD OF AND BEHIND A COLD FRONT
THIS EVENING AND TONIGHT...

KSZ070>072-094>096-098>100-260000-
/O.CON.KICT.WI.Y.0029.000000T0000Z-101026T0000Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
401 PM CDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL CONTINUE UNTIL EARLY THIS 
  EVENING. 

* WINDS...WILL BE SUSTAINED NEAR 30 MPH...WITH GUSTS NEAR 45 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ052-053-068-069-083-092-093-260500-
/O.CON.KICT.WI.Y.0029.000000T0000Z-101026T0500Z/
MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
401 PM CDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT.

* TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE 
  AFTERNOON. ALTHOUGH WINDS MAY DIMINISH A BIT TOWARD SUNSET...A 
  COLD FRONT WILL RESULT IN A WIND SHIFT TO THE NORTHWEST WITH 
  STRONG WINDS EXPECTED THIS EVENING BEHIND THE FRONTAL PASSAGE. 

* WINDS...WILL BE SUSTAINED NEAR 30 MPH THIS AFTERNOON...AND 
  LIKEWISE THIS EVENING WITH GUSTS TO 45 MPH ALSO POSSIBLE. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ032-033-047>051-067-082-091-260500-
/O.CON.KICT.WI.Y.0029.101025T2300Z-101026T0500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
401 PM CDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...


A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* TIMING...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO 
  DEVELOP JUST BEFORE SUNSET...AND CONTINUE THROUGH THE EVENING. 

* WINDS...WILL BE SUSTAINED NEAR 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
958 
WWUS73 KICT 252340
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT MON OCT 25 2010


KSZ071-072-095-096-099-100-260045-
/O.CAN.KICT.WI.Y.0029.000000T0000Z-101026T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
640 PM CDT MON OCT 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS OVER SOUTHEAST
KANSAS...THEREFORE THE ADVISORY HAS BEEN CANCELLED. A STRONG COLD
FRONT WILL RACE THROUGH THE AREA TONIGHT WITH GUSTY NORTHWEST
WINDS IN ITS WAKE...NORTHWEST WIND SPEEDS OF 20 TO 30 MPH ARE
EXPECTED.

$$

KSZ032-033-047>053-067>070-082-083-091>094-098-260400-
/O.EXT.KICT.WI.Y.0029.000000T0000Z-101026T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
640 PM CDT MON OCT 25 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING.

* TIMING...VERY STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE
  ADVISORY AREA THIS EVENING BEHIND A STRONG COLD FRONT. 

* WINDS...WILL BE SUSTAINED NEAR 30 MPH THIS EVENING WITH GUSTS
  AROUND 45 MPH POSSIBLE.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JAKUB
324 
WWUS73 KICT 260215
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT MON OCT 25 2010


KSZ032-033-047>053-067>070-082-083-091>094-098-260315-
/O.CAN.KICT.WI.Y.0029.000000T0000Z-101026T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
915 PM CDT MON OCT 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS...THEREFORE THE
ADVISORY HAS BEEN CANCELLED.

$$

CJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 25, 6:15 AM CDT, 0 minutes earlier.

Area forecast discussion, Oct 25, 6:15 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
615 AM CDT MON OCT 25 2010

.UPDATE...

.DISCUSSION...

THIS AFTERNOON:
AFTER FURTHER REVIEW...HAVE DECIDED TO ISSUE WIND ADVISORY FOR THAT PART
OF SC & SE KS GENERALLY ALONG & E OF I-35 FROM 1-7 PM CDT. REMAINDER OF
FORECAST KEPT INTACT.

&&

.PREV DISCUSSION... /ISSUED 337 AM CDT MON OCT 25 2010/

DISCUSSION...

TODAY & TONIGHT:
PRIMARY FORECAST PROBLEM IS WINDS ACHIEVING ADVISORY CRITERIA OVER
MUCH OF KICT COUNTRY THIS AFTERNOON & THIS EVENING. FOR THIS
AFTERNOON AREAS OVER WHICH ADVISORY CRITERIA MAY BE REALIZED ARE SC
& SE KS WHERE LOWER DECK LAPSE RATES ARE DRY ADIABATIC.
HOWEVER...POSSIBLE INHIBITOR IS THAT EXTENSIVE CIRROSTRATUS IS
SPREADING E FROM NRN & CNTRL ROCKIES AS STRONG MID-UPR CYCLONE MOVES
E OVER THE ALBERTA/SASKATCHEWAN BORDER. IT WILL BE CLOSE BUT FOR NOW
HAVE CHECKED SWING ON ISSUANCE THINKING THAT CIRRIFORM VEIL WILL BE
SUFFICIENT TO PREVENT WINDS FROM EXCEEDING THE SUSTAINED 30 MPH
THRESHOLD. FOR THIS EVENING THE POTENTIAL FOR 30+MPH SUSTAINED WINDS
WILL BE ASSOCIATED WITH STRONG PRESSURE RISES IN WAKE OF A STRONG
COLD FRONT THAT IS SCHEDULED TO CROSS CNTRL KS LATE THIS AFTERNOON &
SC KS THIS EVENING. IF AN ADVISORY WERE TO BE ISSUED IT WOULD LIKELY
BE "STAIR STEPPED" IN NW-SE MANNER ACROSS THESE AREAS IN CONJUNCTION
WITH FRONTAL PASSAGE. TIMING & DURATION ARE 2 OTHER FACTORS. IT
APPEARS THAT SUCH VELOCITIES WOULD LIKELY OCCUR FOR ~3 HOURS. AFTER
CAREFUL REVIEW...HAVE OPTED TO DEFER TO SUCCESSORS IN ORDER TO ALLOW
THEM OPPORTUNITY TO STUDY THE SE PROGRESS OF THE FRONT WHICH...IN
TURN...WOULD BRING THE AFFECTED TIMES OF THE STRONGEST WINDS INTO
BETTER FOCUS.

A SECOND PROBLEM IS POST COLD-FRONTAL RAINFALL
POTENTIAL...ESPECIALLY IN CNTRL KS WHERE CLOSER TO STRONGEST
925-850MB MOISTURE CONVERGENCE. THE AFORE-MENTIONED MID-UPR CYCLONE
UNDERGOES CONSIDERABLE INTENSIFICATION AS IT DIGS OVER THE NRN
PLAINS...THEREBY INDUCING RAPID SFC CYCLOGENESIS OVER KS LATE THIS
AFTERNOON & THIS EVENING. AS SUCH HAVE INCREASED POPS OVER MOST
AREAS (ESPECIALLY CNTRL KS WHERE ~50% ARE NOW ASSIGNED TO MOST OF
THIS AREA). WITH THE MID-UPR CYCLONE STRENGTHENING FURTHER & GYRATING
OVER THE NRN PLAINS THE SE-SPRINTING COLD FRONT SHOULD QUICKLY
VACATE SE KS BY MID-NGT. AS SUCH EXPECT RAINS TO END QUICKLY BY TUE
MORNING. ONSET OF STRONG MIXING IN THE WAKE OF FRONTAL
PASSAGE...COUPLED WITH SUBTLE BACKING TO A MORE WLY
COMPOMNENT...DICATED RAISING MINS MOST AREAS INTO 45-50F RANGE.

TUE-FRI NGT:
QUIET WEATHER ANTICIPATED FOR ALL AREAS AS STRONG SFC HIGH SETTLES
SE OVER THE CNTRL PLAINS. A PREDOMINANTLY (& OCCASIONALLY STRONG WLY
COMP DICTATED FAVORING THE WARMER MET SOLUTION FOR MOST TEMPS DURING
THESE PERIODS.

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
HIGH CLOUDS WILL BEGIN TO STREAM INTO THE REGION WITH SOUTHERLY
WINDS INCREASING DURING THE MORNING HOURS. THE SOUTH WINDS WILL
BECOME QUITE GUSTY DURING THE AFTERNOON...WITH A COLD FRONT
SURGING SOUTHWARD INTO CENTRAL KANSAS LATE IN THE AFTERNOON.
MEANWHILE VERY STRONG NORTH WINDS WILL ACCOMPANY THE COLD FRONT
AND COULD SURPASS 30KT GUSTS AT TIMES DURING THE EVENING HOURS.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    80  46  68  41 /  10  40   0   0
HUTCHINSON      79  44  67  40 /  10  50   0   0
NEWTON          79  45  68  41 /  10  50   0   0
ELDORADO        80  47  68  42 /   0  40   0   0
WINFIELD-KWLD   81  47  69  43 /   0  30   0   0
RUSSELL         78  42  66  36 /  20  40   0   0
GREAT BEND      79  42  66  36 /  20  40   0   0
SALINA          78  44  67  39 /  10  50   0   0
MCPHERSON       79  44  67  40 /  10  50   0   0
COFFEYVILLE     81  50  71  46 /   0  30   0   0
CHANUTE         80  49  69  46 /   0  40   0   0
IOLA            80  49  69  45 /   0  40   0   0
PARSONS-KPPF    81  49  70  46 /   0  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR KSZ052-053-068>072-083-092>096-098>100.

&&
Hazardous weather outlook, Oct 25, 5:58 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
558 AM CDT MON OCT 25 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
558 AM CDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

PARTS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS MAY EXPERIENCE SOUTHERLY
WINDS NEAR 30 MPH THIS AFTERNOON. SUCH WINDS WILL COMBINE WITH LOW
RELATIVE HUMIDITIES TO PRODUCE A VERY HIGH FIRE DANGER IN CHASE
COUNTY THIS AFTERNOON.

THIS EVENING...WINDS WILL SHIFT TO THE NORTHWEST AND MAY REACH NEAR
30 MPH IN PARTS OF CENTRAL AND SOUTH-CENTRAL KANSAS AFTER A STRONG
COLD FRONT MOVES SOUTHEAST ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY HIGH FIRE DANGER IS LIKELY IN MUCH OF CENTRAL KANSAS EACH
AFTERNOON EXCEPT THURSDAY AND SUNDAY...ESPECIALLY IN RUSSELL AND
BARTON COUNTIES.

PATCHY FROST IS POSSIBLE IN PARTS OF CENTRAL KANSAS EARLY THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

*CORRECTED TO INCLUDE VERY HIGH FIRE DANGER.

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.